Alert archive / West Virginia / Flash Flood Warnings in 2013

Flash Flood Warning 11, NWS Charleston, WV

June 18, 2013Roane County, West Virginia

NWS Charleston, WV issued this flash flood warning at Jun 18, 2013, 8:36 AM EDT for Roane County, West Virginia. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2013, 8:36 AM EDT (12:36 UTC)
Expired
Jun 18, 2013, 11:30 AM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

County Roane County, WV

The radar

The Charleston,WV radar (KRLX), 59 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 9:44 AM EDTFLASH FLOOD2 Ese Spencer, WVWATER ON ROADS IN AND AROUND SPENCER. STEEL HOLLOW... PIKE ST... GOFF RUN... AND RTE 36.
Jun 18, 10:15 AM EDTFLASH FLOOD6 E Spencer, WVPORTION OF LAUREL RUN OUT OF ITS BANKS AND FLOODING ARNOLDSBURG ROAD.
Jun 18, 11:05 AM EDTFLASH FLOOD2 Ssw Spencer, WVRIGHT RIGHT FORK SPRING CREEK FLOODING US 119 NEAR ROANE COUNTY HIGH SCHOOL. ROAD IS CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 68 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 0.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2013-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 152 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2013-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
152 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1033 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

735 
WGUS51 KRLX 181236
FFWRLX
WVC087-181530-
/O.NEW.KRLX.FF.W.0011.130618T1236Z-130618T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
836 AM EDT TUE JUN 18 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ROANE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF SPENCER...

* UNTIL 1130 AM EDT

* AT 818 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GANDEEVILLE
  AND REEDY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS...ESPECIALLY IN THE HARMONY AND 
GANDEEVILLE AREAS.  OTHER AREAS THAT WERE AFFECTED LATE LAST WEEK 
SHOULD ALSO BE PREPARED.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3890 8136 3891 8126 3885 8125 3883 8121
      3879 8123 3874 8117 3865 8116 3862 8108
      3853 8119 3852 8127 3854 8134 3855 8147
      3858 8151 3869 8154 3890 8153 3893 8149
      3894 8145

$$

21
1 follow-up statement
334 
WGUS71 KRLX 181526
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1126 AM EDT TUE JUN 18 2013

WVC087-181534-
/O.EXP.KRLX.FF.W.0011.000000T0000Z-130618T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROANE WV-
1126 AM EDT TUE JUN 18 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1130 AM EDT FOR ROANE
COUNTY...

HEAVY RAIN IS NO LONGER ANTICIPATED...THEREFORE THE FLASH FLOOD
WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. STREAMS AND 
CREEKS HAVE BEGUN TO RECEDE AND NO LONGER POSE A FLASH FLOOD 
THREAT.  ANY ADDITIONAL WATER PROBLEMS WILL ALSO LESSEN AS THE 
STREAMS RECEDE.  

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3890 8136 3891 8126 3885 8125 3883 8121
      3879 8123 3874 8117 3865 8116 3862 8108
      3853 8119 3852 8127 3854 8134 3855 8147
      3858 8151 3869 8154 3890 8153 3893 8149
      3894 8145

$$

21

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 7:32 AM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 18, 7:32 AM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
732 AM EDT TUE JUN 18 2013

.SYNOPSIS...
AN UPPER LEVEL TROUGH PUSHES ACROSS THE AREA TODAY. ANOTHER
STRONGER SYSTEM WILL PUSH SOUTHEAST TONIGHT...PUSHING A COLD FRONT
THROUGH.

&&

.NEAR TERM /THROUGH TONIGHT/...
LATEST WV IMAGERY SHOWS A MID-LEVEL SHORTWAVE OVER THE MID-
MISSISSIPPI VALLEY. A SECOND SHORTWAVE WAS LOCATED OVER THE
NORTHERN PLAINS.

IN RESPONSE TO THE MID-MISSISSIPPI VALLEY WAVE...SHOWERS AND STORMS HAVE
DEVELOPED ACROSS PORTIONS OF SOUTHEAST OHIO...NORTHEAST KENTUCKY AND
THE SOUTHWEST COUNTIES OF WEST VIRGINIA.

THIS FEATURE IS EXPECTED TO CONTINUE MOVING EAST AND SHOULD PASS
ACROSS THE AREA THIS AFTERNOON. EXPECT THE SHOWERS AND STORMS WILL
CONTINUE TO DEVELOP AND SPREAD NORTHEAST WITH TIME.

CURRENT THINKING IS THAT THE HIGHEST CONCENTRATION OF STORMS WILL
BE ACROSS OUR SOUTHERN COUNTIES. THE STORMS THAT DEVELOPED LAST
NIGHT ACROSS PORTIONS OF THE AREA PRODUCED VERY HEAVY
RAINFALL...WITH A FEW LOCATIONS REPORTING FLOODING PROBLEMS.

AIRMASS TODAY SHOULD BE QUITE SIMILAR WITH WHAT WAS IN PLACE LAST
NIGHT. IN FACT...LOW-LEVEL MOISTURE WILL LIKELY INCREASE AHEAD OF
THE SHORTWAVE...RESULTING IN EFFICIENT RAIN PRODUCERS. CURRENTLY
THINKING THERE MAY BE A NEED FOR A FLASH FLOOD WATCH ACROSS PORTIONS
OF OUR AREA FOR TODAY....ESPECIALLY ACROSS OUR SOUTHERN COUNTIES.

BEHIND THE INITIAL SHORTWAVE...BELIEVE PRECIP CHANCES WILL DECREASE
AND COULD POSSIBLY COME TO AN END LATER THIS AFTERNOON.

HOWEVER...SHORTWAVE OVER THE NORTHERN PLAINS IS THEN EXPECTED TO
PUSH SOUTHEAST ACROSS THE REGION TONIGHT. IN ADDITIONS...MODELS
INDICATE THIS FEATURE WILL DRAG A COLD FRONT SOUTHEAST. EXPECT
ADDITIONAL SHOWERS AND STORMS WILL ACCOMPANY THESE FEATURES.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
ANOTHER COLD FRONT DIGS SOUTH FROM OH AND PA INTO WV TUESDAY
NIGHT. SHOWERS AND STORMS ARE EXPECTED ALONG THIS BOUNDARY...
ENHANCED BY A H5 SHORTWAVE WITH ASSOCIATED VORT MAX

MADE MINOR TWEAKS TO POPS PER RECENT MODELS OUTPUT. DRIER AIR
MOVES IN BEHIND THE COLD FRONT...AS A SFC HIGH BUILDS TO PROVIDE
PLEASANT WEATHER CONDITIONS WEDNESDAY AD THURSDAY.

HOWEVER...WILL ALLOW FOR SOME CHC POPS IN MTNS THOUGH FOR
POTENTIAL DIURNAL DRIVE SHRA/TSRA AS WEAK SE LLVL FLOW DEVELOPS.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
WILL BE LOOKING FOR A DRIER PATTERN TO SETTLE IN THRU LATE WEEK AND
AT LEAST FIRST HALF OF WEEKEND. EXCEPTION IS THE MTNS WHERE A FEW
SHRA/TSRA POSSIBLE EACH AFTN AS A LEE SIDE TROF SETS UP IN
CONJUNCTION WITH LLVL SE FLOW AND DIFF HEATING. A S/W TROF WILL TRY
TO BEAT DOWN UPR RIDGE JUST AS IT TRIES TO BUILD E INTO AREA LATE
SUNDAY INTO MONDAY. HAVE CARRIED SOME CHC POPS WITH THIS AT THIS
DISTANCE. TEMPS WARM UP TO 2 TO 4 DEGREES ABV NORMAL...ESPECIALLY
AT NIGHT AT THE MUGGIES BEGIN TO TAKE OVER.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
SHOWERS AND THUNDERSTORMS WITH MVFR...LCL IFR...CONDITIONS
CONTINUE TO MOVE NORTHEAST ACROSS THE REGION. THESE SHOWERS/STORMS
WERE THE RESULT OF A SYSTEM THAT WAS APPROACHING FROM THE LOWER
OHIO VALLEY.

THIS SYSTEM SHOULD ACT TO CONTINUE THE SHOWERS AND STORMS INTO THE
AFTERNOON HOURS. AFT 18 UTC...EXPECT CONDITIONS WILL IMPROVE FROM
THE WEST AS THE SYSTEM PASSES BY.

A SECOND SYSTEM...WITH MORE SHOWERS/STORMS...WILL MOVE SOUTHEAST
AFTER 22 UTC. MVFR CONDITIONS ARE AGAIN POSSIBLE IN AND NEAR THE
SHOWERS/STORMS WITH VFR CONDITIONS ELSEWHERE.

AFT 06 UTC...CLEARING SKIES...LIGHT WINDS AND WET GROUND SHOULD
RESULT IN THE DEVELOPMENT OF MVFR CONDITIONS. IFR CONDITIONS WILL
ALSO BE POSSIBLE ALONG RIVER VALLEYS.

CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z WEDNESDAY...

FORECAST CONFIDENCE...MEDIUM.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z WEDNESDAY...

FORECAST CONFIDENCE: CONDITIONS WITH THE PRECIPITATION TODAY INTO
TONIGHT MAY VARY FROM FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       11   12   13   14   15   16   17   18   19   20   21   22
EDT 1HRLY       07   08   09   10   11   12   13   14   15   16   17   18
CRW CONSISTENCY  L    L    M    H    M    M    M    M    H    H    H    H
HTS CONSISTENCY  L    L    H    M    M    M    M    M    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    M    M    M    M    H
EKN CONSISTENCY  L    L    H    H    H    H    M    M    H    H    H    H
PKB CONSISTENCY  L    L    L    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  L    L    H    H    H    H    H    H    H    H    H    H

AFTER 12Z WEDNESDAY...
IFR AT TIMES IN FOG AND/OR LOW CLOUDS EARLY WEDNESDAY MORNING AS
THE SHOWERS AND THUNDERSTORMS MOVE OUT OF THE AREA. MOSTLY CLEAR
SKIES...LIGHT WINDS AND WET GROUND SHOULD THEN RESULT IN THE
DEVELOPMENT OF IFR CONDITIONS IN FOG AGAIN AFTER 06Z THURSDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JSH/ARJ
NEAR TERM...JSH
SHORT TERM...ARJ
LONG TERM...30
AVIATION...JSH
Hazardous weather outlook, Jun 18, 6:31 AM EDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
631 AM EDT TUE JUN 18 2013

OHZ066-067-075-083-084-191045-
PERRY-MORGAN-ATHENS-JACKSON OH-VINTON-
631 AM EDT TUE JUN 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT
FROM THESE STORMS. WATER PROBLEMS CAN NOT BE RULED OUT WITH SLOW
MOVING STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101>103-105-OHZ076-085>087-VAZ003-004-WVZ005>011-013>020-024>040-
046-047-191045-
GREENUP-CARTER-BOYD-LAWRENCE KY-WASHINGTON-MEIGS-GALLIA-LAWRENCE OH-
DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-
TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-
WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
631 AM EDT TUE JUN 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT AND DAYTIME HEATING COULD RESULT IN A FEW STRONG
STORMS TODAY THROUGH THE EVENING HOURS. SOME OF THESE STORMS
COULD PRODUCE GUSTY WINDS...SMALL HAIL AND HEAVY RAIN. WATER
PROBLEMS CAN NOT BE RULED OUT WITH SLOW MOVING STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 18, 3:18 AM EDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
318 AM EDT TUE JUN 18 2013

WVZ015-016-027-037-180815-
CLAY WV-KANAWHA WV-NICHOLAS WV-ROANE WV-
318 AM EDT TUE JUN 18 2013

...A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL AFFECT
CLAY...EAST CENTRAL KANAWHA...NORTHWESTERN NICHOLAS AND SOUTHEASTERN
ROANE COUNTIES...

AT 306 AM EDT...A CLUSTER OF THUNDERSTORMS...WITH VERY HEAVY
RAINFALL WERE LOCATED 15 MILES EAST OF CHARLESTON...MOVING NORTHEAST
AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE
THUNDERSTORMS.

THESE THUNDERSTORMS WILL BE NEAR BENTREE AROUND 325 AM...GLEN...AND
CLENDENIN AROUND 340 AM...INDORE AROUND 345 AM...BICKMORE AROUND 355
AM...PROCIOUS AROUND 400 AM AND AMMA AROUND 405 AM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
16 AND 43.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

DRIVERS SHOULD EXERCISE CAUTION WHEN DRIVING OVER WET ROADS. POCKETS
OF PONDING WATER COULD PRODUCE YOUR VEHICLE TO HYDROPLANE AND LOOSE
CONTROL. ALLOW MORE DISTANCE BETWEEN VEHICLES...AND ALLOW EXTRA TIME
TO REACH YOUR DESTINATION.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3825 8121 3826 8123 3819 8131 3835 8149
      3880 8127 3873 8117 3868 8117 3864 8115
      3863 8112 3864 8110 3862 8108 3865 8104
      3857 8092 3851 8088 3852 8085 3847 8078

08
Special weather statement, Jun 18, 4:15 AM EDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
415 AM EDT TUE JUN 18 2013

WVZ018-028-029-180915-
BRAXTON WV-CALHOUN WV-GILMER WV-
415 AM EDT TUE JUN 18 2013

...A STRONG THUNDERSTORM WILL AFFECT CALHOUN...GILMER AND WEST
CENTRAL BRAXTON COUNTIES...

AT 407 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES NORTH OF
CLAY...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR NICUT...AND ORMA AROUND 420 AM...ARNOLDSBURG
AROUND 425 AM...MILLSTONE...AND WILSIE AROUND 430 AM...ROSEDALE
AROUND 435 AM...SHOCK...AND MOUNT ZION AROUND 440 AM...STUMPTOWN AND
GRANTSVILLE AROUND 450 AM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 NEAR MILE MARKER 45.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3901 8074 3875 8076 3861 8097 3867 8103
      3862 8108 3864 8110 3863 8112 3864 8115
      3868 8117 3874 8117 3875 8119 3899 8109

08
Local storm report, Jun 18, 8:20 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
820 AM EDT TUE JUN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 AM     FLOOD            CHARLESTON              38.35N  81.63W
06/18/2013                   KANAWHA            WV   BROADCAST MEDIA

            REPORTS OF HIGH WATER ON COURT STREET AND MORRIS STREET
            DUE TO POOR URBAN DRAINAGE.

&&

EVENT NUMBER RLX1300652

NW
Special weather statement, Jun 18, 8:29 AM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
829 AM EDT TUE JUN 18 2013

OHZ084-181315-
VINTON OH-
829 AM EDT TUE JUN 18 2013

...A THUNDERSTORM WITH VERY HEAVY RAINFALL WILL AFFECT VINTON
COUNTY...

AT 803 AM EDT...SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL
WERE LOCATED OVER VINTON COUNTY...MOVING SLOWLY NORTHEAST. THE SLOW
MOVING STORMS WILL CAUSE LOCALIZE HEAVY DOWNPOURS OF UP TO 0.75
INCHES IN AN HOUR.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3937 8275 3937 8274 3937 8253 3939 8251
      3938 8229 3930 8230 3929 8226 3923 8226
      3921 8227 3918 8231 3903 8233 3904 8244
      3914 8243 3915 8253 3918 8254 3921 8276

21

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:48 PM EDTSpecial Weather StatementRLXSummers57 min
Jun 17, 9:14 PM EDTFlash Flood WarningRLXRaleigh3 hr
Jun 17, 10:09 PM EDTFlash Flood WarningRLXRaleigh3 hr
Jun 18, 1:28 AM EDTSpecial Weather StatementRLXCabell, Lincoln62 min
Jun 18, 2:14 AM EDTSpecial Weather StatementRLXBoone, Kanawha61 min
Jun 18, 3:18 AM EDTSpecial Weather StatementRLXClay57 min
Jun 18, 4:15 AM EDTSpecial Weather StatementRLXCalhoun, Gilmer60 min
Jun 18, 9:54 AM EDTSpecial Weather StatementRLXCalhoun, Gilmer, Pleasants, Ritchie, Wirt, Wood111 min
Jun 18, 11:17 AM EDTSpecial Weather StatementRLXBarbour, Doddridge, Harrison, Taylor, Tyler118 min
Jun 18, 11:36 AM EDTSpecial Weather StatementRLXPleasants, Wood114 min
Jun 18, 3:44 PM EDTFlash Flood WatchRLXBarbour, Braxton, Calhoun, Doddridge, Gilmer, Harrison and 10 more6 hr

Nearby

Flash Flood Warnings in West Virginia, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.